MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX603T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a control reservoir (part # fx603t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt system including the reservoir, was believed to be clogged.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 44 years, height: 180 centimeters (cm), weight: 85 kilograms (kg), gender: unknown.
 
Additional Manufacturer Narrative
Investigation: visual inspection: damaged membrane.-nterior turbid.Permeability test: the examination showed that the control reservoir is not permeable.In order to investigate at where the reservoir is clogged, we disassembled the inlet spout.We could determine that the spout is also non-permeable.An additional test showed that the outlet spout of the reservoir is permeable.Internal inspection : after disassembling of the inlet spout, deposits were found inside.Results : based on our examination results, we can detect a blockage in the control reservoir at the time of our examination.The detected deposits can be named as the cause of the blockage.Deposits caused by substances naturally present in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15936508
Report Number3004721439-2022-00364
Device Sequence Number17752938
Product Code JXG
UDI-Device Identifier04041906503239
UDI-Public4041906503239
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX603T
Device Catalogue NumberFX603T
Device Lot Number20060715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexUnknown
Patient Weight85 KG